MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø13X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø13X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35253360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "gamma3 nail fracture at the level of the femoral neck screw.The patient required revision.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the nail is broken apart as complained.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.The macroscopic evidences point to a fatigue fracture pattern, as illustrated by small ductile residual fractures on the medial side of the hole (fracture started from lateral to medial).The lag screw bearing point on the medial side at the distal end shows deformation which may indicate that the nail was exposed to continuous high loads.In addition, no sign of missdrilling or damage induced by the drill can be observed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.This event and provided details were forwarded to medical affairs, with the following result: "clearly there was a non-union or delayed union at 4 months.The x-rays do not show any callus formation, which you might have expected during this timeframe.Based on the provided information, the root cause of the reported event is multi-factorial: the location of the fracture and the technical aspects of the surgical procedure may have contributed to the event.Furthermore, patient activity levels post-op, co-morbidities may also have contributed to an inadequate load distribution, and therefore the breakage of the implant".If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø13X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19419997
Report Number0009610622-2024-00253
Device Sequence Number11576558
Product Code HSB
UDI-Device Identifier04546540409911
UDI-Public04546540409911
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35253360S
Device Lot NumberK0C860D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight55 KG